Hail, Livingston
- When
- April 28, 6:04 PM CST to 6:14 PM CST
- Where
- Livingston County, Dwight
- Measured
- 0.75 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.080, -88.430
A line of thunderstorms moved across central and east-central Illinois producing small hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
A line of thunderstorms moved across central and east-central Illinois producing small hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Apr 28, 4:22 PM CST, 1 hour 42 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
522 PM CDT MON APR 28 2014
.DISCUSSION...
230 PM CDT
MESOSCALE DISCUSSION FROM 17Z...
THE MAIN CONCERNS TODAY CONTINUE TO FOCUS ON THE THREAT FOR STRONG
TO SEVERE THUNDERSTORM DEVELOPMENT THIS AFTERNOON.
LOW PRESSURE...BOTH AT THE SURFACE AND ALOFT CONTINUE TO BE IN PLACE
ACROSS EASTERN SECTIONS OF NEBRASKA TODAY...WHILE THE ASSOCIATED
WARM FRONTAL BOUNDARY IS DRAPED EASTWARD ACROSS CENTRAL PORTIONS OF
THE STATE. AS OF 16 UTC...THIS FRONT IS LOCATED FROM JUST NORTH OF
KSPI...EAST-SOUTHEASTWARD NEAR KDEC AND TO THE NORTH OF KRSV IN
CENTRAL ILLINOIS. THIS FRONT IS EXPECTED TO SLOWLY SHIFT NORTHWARD
INTO MY FAR SOUTHERN CENTRAL ILLINOIS COUNTIES LATER THIS AFTERNOON.
THE AIRMASS TO THE SOUTH OF THIS WARM FRONT FEATURES TEMPERATURES
WARMING INTO THE LOWER 70S WITH DEW POINTS GENERALLY NEAR 60 AND
LESS CLOUD COVER...WHILE THE TYPICAL LOW IFR CIGS AND EASTERLY COOL
FLOW REMAINS IN PLACE NORTH OF THE BOUNDARY.
THE EXPECTATIONS ARE THAT A MID LEVEL VORT MAX/IMPULSE AND
ASSOCIATED SPEED MAX IN EXCESS OF 70 KT...PER 12 UTC RAOBS OUT OF
KSGF AND KLZK AND THE LATEST WATER VAPOR IMAGERY...WILL EJECT
EAST-NORTHEASTWARD ACROSS CENTRAL ILLINOIS AND INTO INDIANA LATE
THIS AFTERNOON AND EVENING ALONG THE EASTERN PERIPHERY OF THE
MID/UPPER LEVEL VORTEX CENTERED ACROSS NEBRASKA. AS THIS
OCCURS...INCREASING FORCING FOR ASCENT WILL LIKELY OVERSPREAD THE
AREA BY MID TO LATE AFTERNOON LEADING TO THE DEVELOPMENT OF STORMS
FROM SOUTHEASTERN IOWA ACROSS CENTRAL PORTIONS OF ILLINOIS.
A MID LEVEL COLD POOL...FEATURING 500 MB TEMPERATURES AROUND -18
C...WILL ACCOMPANY THIS MID LEVEL IMPULSE...AND THIS WILL RESULT IN
INCREASING LAPSE RATES ACROSS THE AREA. OVERALL...MODEL GUIDANCE
CONTINUES TO SUGGEST DEEP LAYER SHEAR WILL BE SUFFICIENT TO
SUPPORT SOME SUPER CELLS...AND GIVEN THE STEEPENING LAPSE
RATES...THIS AFTERNOON LARGE HAIL WILL LIKELY BE THE GREATEST THREAT
WITH THESE STORMS. IT STILL APPEARS THERE COULD BE A SMALL TORNADO
THREAT AS WELL ACROSS WEST CENTRAL ILLINOIS IN CLOSER PROXIMATELY TO
THE UPPER LOW...WHERE BETTER VERTICAL VORTICITY WILL BE PRESENT.
THE MAIN THREAT FOR SEVERE WEATHER STILL APPEARS TO BE MAINLY SOUTH
OF INTERSTATE 80...AND THE MAIN TIMING LOOKS TO BE FROM AROUND 3-4
THIS AFTERNOON THROUGH 7-8 PM THIS EVENING.
KJB
TONIGHT...
MAIN CONCERNS FOR THIS EVENING WILL BE POTENTIAL FOR ONGOING
STRONG/SEVERE STORMS IN PROXIMITY TO THE FRONTAL BOUNDARY...AND ANY
STORMS THAT PASS NORTH OF THE BOUNDARY LIFTING NORTH INTO THE CWFA
COULD PRODUCE LARGE DAMAGING HAIL WITH SUCH A STRONGLY SHEARED
ENVIRONMENT AND VERY STEEP LAPSE RATES.
VISIBLE IMAGERY THIS AFTERNOON HAS EXTENSIVE CLOUD COVER PRODUCING
CONSIDERABLE SOLAR SHIELDING FOR THE BULK OF THE CWFA...WHICH
KEEPING TEMPS IN CHECK GENERALLY IN THE 50S. THE EXCEPTION IS
LOCATIONS ADJACENT TO LAKE MICHIGAN WHERE THE STRONG EAST FLOW HAS
HELD TEMPS IN THE UPR 40S. KILX 18Z SOUNDING SHOWS VERY IMPRESSIVE
LAPSE RATES...ABOVE THE CAPPED ENVIRONMENT. AN ARC OF STORMS WAS
DEVELOPING THIS AFTERNOON FROM SOUTHWEST IOWA STRETCHING SOUTHEAST
THROUGH NORTHEAST MISSOURI AND SLOWLY LIFTING NORTH/NORTHWEST. GIVEN
THE ENVIRONMENTAL CONDITIONS...MAINLY WITH THE STEEP LAPSE RATES AND
FAVORABLE SHEAR THE POSSIBILITY FOR A FEW SUPERCELLS TO DEVELOP. IN
ADDITION HELICITY ALONG AND JUST NORTH OF THE FRONTAL BOUNDARY HAS
INCREASED...WHICH IS SUGGESTIVE THAT A FEW OF THE STRONGER STORMS
COULD BEGIN TO ROTATE. THUS THE THREAT FOR AN ISOLATED TORNADO IS
NOT ZERO. THE GREATEST THREAT FROM SEVERE STORMS OVER OUR FORECAST
AREA REMAINS DAMAGING WINDS AND LARGE HAIL THOUGH.
GUIDANCE CONTINUES TO SUGGEST A DRY WEDGE WILL PUSH NORTHEAST INTO
THE CWFA THIS EVENING...WHICH COULD BRING A PERIOD OF DRY WEATHER
THIS EVENING. HAVE NOT DEVIATED MUCH FROM EARLIER THINKING...WHICH
WAS MAINLY JUST A LOWERING OF POPS TO SUGGEST COVERAGE WILL BE LESS
OVERNIGHT. IN ADDITION IT DOES APPEAR THE CONVECTIVE THREAT WILL END
ARND MIDNIGHT.
TUESDAY THROUGH THURSDAY...
500MB LOW WILL DRIFT EAST ACROSS CENTRAL IOWA TUE MORNING. THE
DOMINANT LONGWAVE FEATURE REMAINS THE SFC RIDGE PARKED OVER HUDSON
BAY...WHICH HAS REMAINED VERY STRONG. THIS IS CREATING A
LOG-JAM...IN THAT THE MID-LVL VORT/SFC LOW WILL NOT BE ABLE TO
DEPART THE REGION VERY QUICKLY AND REMAIN QUASI-STATIONARY THROUGH
THE MIDDLE OF THE WEEK. WITH SOME HEATING AT THE SFC EXPECTED
TUE...AND MID-LVL INSTABILITY...A FEW ISOLATED THUNDERSTORMS COULD
DEVELOP. FORTUNATELY THE ENVIRONMENT DOES NOT LOOK CONDUCIVE FOR
SEVERE WEATHER TUE AFTN. THEN FOR WED IT LOOKS LIKE THE CONVECTIVE
CHANCES WILL BE SHIFTING TO THE EAST OF THE FORECAST AREA.
TUE WILL LIKELY BE THE WARMEST DAY IN THE MEDIUM TERM...WITH TEMPS
BEING ABLE TO REACH THE LOW/MID 60S. THEN WITH CONSIDERABLE SOLAR
SHIELDING WED/THUR TEMPS WILL LIKELY STRUGGLE TO WARM BEYOND THE
50S. CHANCES FOR PRECIP WILL SLOWLY DECREASE THROUGHOUT THE WEEK.
FRIDAY THROUGH EARLY NEXT WEEK...
ENSEMBLES HAVE BEEN INDICATING A HIGH-AMPLITUDE WAVE DEVELOPING
ACROSS ALASKA AND COVERING MUCH OF THE WEST COAST. THIS SUGGESTS
THAT THE GREAT LAKES REGION WILL SEE TROUGHING FOR THE UPCOMING
WEEKEND...THEN A SLOW RELAXING OF THE TROUGH INTO A QUASI-ZONAL FLOW
FOR EARLY NEXT WEEK.
GUIDANCE INDICATES THAT A PERIOD OF DRY WEATHER SHOULD DEVELOP OVER
THE FORECAST AREA FOR A PORTION OF THE WEEKEND...THEN A WEAK WAVE IS
PROGGED TO QUICKLY SLIDE SOUTHEAST ACROSS THE UPPER MIDWEST LATER IN
THE WEEKEND AND COULD BRING ANOTHER CHANCE FOR SHOWERS TOWARDS THE
END OF THE WEEKEND INTO EARLY NEXT WEEK. TEMPS FOR THE WEEKEND WILL
SLOWLY RETURN TO NEAR SEASONAL CONDITIONS.
BEACHLER
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 22Z...
* SHOWERS AND TSRA ACROSS WESTERN AND NORTHWESTERN ILLINOIS VERY
SLOWLY LIFTING TOWARD TERMINALS.
* EASTERLY WINDS GUSTING 20 TO 25 KT.
* MAINLY MVFR CIGS THIS EVENING BUT IFR POSSIBLE DURING AND AFTER
TSRA.
LENNING
//DISCUSSION...UPDATED 18Z...
LATEST RADAR IMAGERY DEPICTING BEST SHOWERY ACTIVITY CURRENTLY
NORTH OF THE TERMINALS...WITH DRY CONDITIONS EXPECTED THROUGH THE
AFTERNOON. MVFR CEILINGS NORTH OF WARM FRONT HOLDING STEADY AT
THIS TIME...WITH MVFR PREVAILING INTO THIS AFTERNOON. WILL LIKELY
START TO SEE A DOWNWARD TREND LATER THIS AFTERNOON WITH IFR
CEILINGS BECOMING MORE LIKELY EARLY THIS AFTERNOON AS THE WARM
FRONT TRIES TO LIFT FURTHER NORTHWARD. ALSO...EXPECT SHOWER AND
THUNDERSTORM DEVELOPMENT TO INCREASE BY MID/LATE AFTERNOON WITH
THIS LIKELY MOVING NORTH TOWARDS THE TERMINALS BY EARLY EVENING.
WITH A POSSIBILITY FOR THUNDER REMAINING...DID LEAVE THIS MENTION
IN THE TAF...DESPITE SOME UNCERTAINTY WITH REGARDS TO COVERAGE.
EXPECT IFR CEILINGS FOR MOST OF TONIGHT...UNTIL DRYING ON THE
BACKSIDE MOVES OVERHEAD MORE TOWARDS EARLY TUESDAY MORNING. VFR
CONDITIONS EARLY TUESDAY MORNING BEFORE VFR CEILINGS DEVELOP BY
LATE MORNING INTO TUESDAY AFTERNOON...WITH SHOWERY ACTIVITY ONCE
AGAIN POSSIBLE BY TUESDAY AFTERNOON.
RODRIGUEZ
//ORD AND MDW CONFIDENCE...UPDATED 22Z...
* MEDIUM TO LOW CONFIDENCE ON HOW MUCH TSRA HANGS TOGETHER INTO
THE TERMINALS...BUT MORE CONFIDENCE ON 01Z-04Z TIMING OF AT
LEAST SHRA ACTIVITY.
* MEDIUM CONFIDENCE ON CEILING TRENDS.
* MEDIUM TO HIGH CONFIDENCE ON WIND TRENDS.
LENNING
//OUTLOOK FOR ORD/MDW FOR 00Z WEDNESDAY-12Z MONDAY...UPDATED 12Z...
TUESDAY NIGHT - SUNDAY...CHANCE OF RAIN...MVFR LIKELY WITH IFR
POSSIBLE.
KREIN
&&
.MARINE...
303 PM CDT
STRONG LOW PRESSURE OVER EASTERN NEBRASKA WILL MOVE ONLY VERY SLOWLY
EASTWARD TONIGHT AND TUESDAY REACHING NORTHERN ILLINOIS TUESDAY
NIGHT. A WARM FRONT ASSOCIATED WITH THIS LOW WILL PIVOT NORTH
ACROSS LAKE MICHIGAN TONIGHT LYING WEST-EAST ACROSS THE CENTRAL PART
OF THE LAKE BY LATE TUESDAY. GALE FORCE WINDS WILL EXTEND INTO THE
OVERNIGHT TONIGHT ACROSS THE NORTH HALF OF THE LAKE AS THE PRESSURE
GRADIENT STRENGTHENS OVER THIS REGION NORTH OF THE WARM FRONT....
AND AS VERY STRONG HIGH PRESSURE REMAINS ANCHORED OVER FAR NORTHERN
QUEBEC. MEANWHILE GALE FORCE WINDS WILL RELAX AFTER EARLY EVENING AS
AS THE WARM FRONT APPROACHES AND LIFTS NORTH FROM THE SOUTH ACROSS
SOUTHERN LAKE MICHIGAN.
THE RELATIVELY WARM AND MOIST AIRMASS MOVING OVER THE COLDER
WATERS OF THE LAKE WILL ALSO ALLOW FOR AREAS OF FOG TO FORM...
OCCASIONALLY DENSE... CONTINUING THROUGH MID WEEK.
WHILE A MORE RELAXED GRADIENT WILL THEN PREVAIL FOR THE REMAINDER OF
THE WEEK WEDNESDAY INTO SATURDAY ACROSS LAKE MICHIGAN... LOW PRESSURE
AND BROAD CYCLONIC FLOW WILL STILL PERSIST ACROSS THE GREAT LAKES
REGION. WINDS WILL REMAIN AROUND OR BELOW 25 KTS LATE WEEK HOWEVER
WITH CONTINUED UNSETTLED WEATHER WITH INTERMITTENT PERIODS OF
SHOWERS AND AREAS OF FOG.
ED F
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...GALE WARNING...LMZ080-LMZ669-LMZ671-LMZ673-LMZ675-LMZ740-LMZ741-
LMZ742-LMZ743-LMZ744-LMZ745-LMZ777-LMZ779-LMZ870-LMZ872-
LMZ874-LMZ876-LMZ878 UNTIL 10 PM MONDAY.
GALE WARNING...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-LMZ567-
LMZ868 UNTIL 4 AM TUESDAY.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
306 PM CDT MON APR 28 2014
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
292015-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
306 PM CDT MON APR 28 2014 /406 PM EDT MON APR 28 2014/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
SCATTERED THUNDERSTORMS...THE MOST INTENSE COULD PRODUCE:
HEAVY RAIN.
CLOUD TO GROUND LIGHTNING.
HAIL UP TO HALF DOLLAR SIZE.
LOCALLY DAMAGING WINDS OVER 60 MPH.
AND POSSIBLY A TORNADO.
AREAS AFFECTED AND TIMING:
THE GREATEST THREAT OF SEVERE WEATHER IS SOUTH OF INTERSTATE 80
AFTER 3 PM AND BEFORE 10 PM THIS AFTERNOON AND EVENING.
DISCUSSION:
A STRONG WARM FRONT HAS BEEN SLOW TO LIFT NORTH FROM CENTRAL
ILLINOIS THIS AFTERNOON...HOWEVER THIS BOUNDARY SHOULD BEGIN
TO DRIFT NORTH AND BY 5 PM BE LOCATED ALONG A LASALLE TO KANKAKEE
LINE. THE BOUNDARY IS EXPECTED TO STALL JUST SOUTH OF
INTERSTATE 80 EARLY THIS EVENING. SCATTERED THUNDERSTORMS
ARE SLOWLY DEVELOPING OVER WESTERN CENTRAL ILLINOIS EARLY
THIS AFTERNOON AND WILL CONTINUE TO ROTATE NORTH...EVENTUALLY
LIFTING INTO THE AREA LATER THIS AFTERNOON AND LINGERING INTO
THIS EVENING. SOME OF THE STORMS COULD PRODUCE HAIL...POSSIBLY
UP TO HALF DOLLAR SIZE. IN ADDITION...A SOMEWHAT LESSER THOUGH
NON ZERO THREAT EXISTS FOR LOCALLY DAMAGING WINDS AND POSSIBLY A
BRIEF TORNADO SOUTH OF THE WARM FRONT WHERE TEMPERATURES CLIMB
WELL INTO THE 60S OR LOWER 70S. THE INTENSITY OF THE THUNDERSTORMS
SHOULD TEND TO WANE THIS EVENING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE IS A CHANCE OF THUNDERSTORMS AGAIN TUESDAY AFTERNOON AND
EARLY EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING SOUTH OF
INTERSTATE 80.
&&
LMZ740>745-292015-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
306 PM CDT MON APR 28 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
GALE FORCE WINDS ARE LIKELY INTO THIS EVENING. THUNDERSTORMS ARE
ALSO LIKELY THIS EVENING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE IS A CHANCE OF THUNDERSTORMS AGAIN TUESDAY AFTERNOON AND
EARLY EVENING.
&&
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-292015-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
306 PM CDT MON APR 28 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
GALE FORCE WINDS ARE LIKELY THROUGH THIS EVENING FOR THE
SOUTHERN HALF...AND THROUGH THE OVERNIGHT FOR THE NORTHERN HALF.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE IS A CHANCE OF THUNDERSTORMS AGAIN TUESDAY AFTERNOON AND
EARLY EVENING.
&&
BEACHLER
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
557 PM CDT MON APR 28 2014
ILZ010-019-032-282330-
LA SALLE IL-LEE IL-LIVINGSTON IL-
557 PM CDT MON APR 28 2014
...SPECIAL WEATHER STATEMENT...
AT 555 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES SOUTHWEST
OF WALTON TO PERU TO 10 MILES SOUTH OF FLANAGAN...MOVING NORTHEAST AT
45 MPH.
DIME TO PENNY SIZE HAIL...WINDS TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...ARE ALL POSSIBLE WITH THIS LINE OF STORMS.
CITIES AND TOWNS AFFECTED...
TONICA... PERU... OGLESBY...
LA SALLE... FLANAGAN... WALTON...
UTICA... MENDOTA... STREATOR...
OTHER LOCATIONS AFFECTED...
BUFFALO ROCK STATE PARK...ILLINOIS VALLEY COMMUNITY COLLEGE...LEE
COUNTY FAIRGROUNDS...MATTHIESSEN STATE PARK...SAUK VALLEY COLLEGE...
STARVED ROCK STATE PARK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
&&
LAT...LON 4181 8964 4190 8960 4170 8902 4120 8864
4075 8873 4075 8894 4092 8894 4093 8905
4110 8905 4111 8917 4158 8917 4159 8964
TIME...MOT...LOC 2257Z 211DEG 37KT 4162 8975 4142 8923
4075 8890
BIRKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
558 PM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM HAIL LEAF RIVER 42.12N 89.40W
04/28/2014 E0.25 INCH OGLE IL BROADCAST MEDIA
DIME SIZE HAIL WAS REPORTED. RELAYED BY WREX.
&&
CSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
631 PM CDT MON APR 28 2014
ILZ010-011-019>021-032-290000-
DE KALB IL-GRUNDY IL-KENDALL IL-LA SALLE IL-LEE IL-LIVINGSTON IL-
631 PM CDT MON APR 28 2014
...SPECIAL WEATHER STATEMENT...
AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES WEST OF PAW
PAW TO OTTAWA TO ODELL TO FAIRBURY...MOVING NORTHEAST AT 40 MPH.
DIME TO TO PENNY SIZE HAIL...WINDS TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...ARE ALL POSSIBLE WITH THIS LINE OF STORMS.
CITIES AND TOWNS AFFECTED...
OTTAWA... NAPLATE... GRAND RIDGE...
MENDOTA... STREATOR... UTICA...
PONTIAC... MARSEILLES... FAIRBURY...
OTHER LOCATIONS AFFECTED...
BUFFALO ROCK STATE PARK...ILLINI STATE PARK...MATTHIESSEN STATE
PARK...SANDWICH FAIRGROUNDS...STARVED ROCK STATE PARK...TRI-COUNTY
FAIRGROUNDS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
&&
LAT...LON 4075 8859 4075 8878 4156 8918 4158 8917
4158 8919 4162 8921 4181 8864 4128 8844
4062 8843 4062 8858
TIME...MOT...LOC 2331Z 225DEG 31KT 4175 8925 4143 8885
4105 8863 4070 8864
BIRKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
652 PM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM HAIL MARSEILLES 41.33N 88.69W
04/28/2014 M0.25 INCH LA SALLE IL TRAINED SPOTTER
HEAVY RAIN. WIND GUSTS TO 30 MPH.
&&
BEACHLERSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
701 PM CDT MON APR 28 2014
ILZ011-019>023-032-039-290030-
DE KALB IL-FORD IL-GRUNDY IL-KANKAKEE IL-KENDALL IL-LA SALLE IL-
LIVINGSTON IL-WILL IL-
701 PM CDT MON APR 28 2014
...SPECIAL WEATHER STATEMENT...
AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LELAND TO MORRIS TO
DWIGHT TO FORREST...MOVING NORTHEAST AT 40 MPH.
DIME TO PENNY SIZE HAIL...WINDS TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...ARE ALL POSSIBLE WITH THIS LINE OF STORMS.
CITIES AND TOWNS AFFECTED...
MAZON... FORREST... SHERIDAN...
LELAND... DWIGHT... SERENA...
FAIRBURY... EARLVILLE... ODELL...
OTHER LOCATIONS AFFECTED...
CHANNAHON STATE PARK...GEBHARD WOODS STATE PARK...GRUNDY COUNTY
SPEEDWAY...FAIRGROUNDS...SANDWICH FAIRGROUNDS...WILLIAM G. STRATTON
STATE PARK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
&&
LAT...LON 4040 8847 4061 8846 4061 8857 4067 8859
4103 8857 4136 8858 4158 8898 4171 8843
4151 8820 4125 8816 4040 8817
TIME...MOT...LOC 0000Z 244DEG 29KT 4166 8882 4137 8847
4108 8837 4065 8841
BIRKThe Chicago radar (KLOT), 65 km away, was scanning. The volume nearest the first event began at 00:05 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2014Every state in 2014This day in weather historyWarnings in Illinois, April 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 514523, 514524.